What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 4, 11:47 PM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 4, 11:47 PM CST, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1247 AM CDT Wed Jun 5 2019
...AVIATION UPDATE...
.UPDATE...
Issued at 633 PM CDT Tue Jun 4 2019
Southeastward moving MCS producing severe weather in southeast MN
is on track to reach the highway 20 corridor around 9 pm. Ahead of
this, the environment over the forecast area is capped, as
confirmed by early data from the 00Z KDVN sounding and evident by
the current lack of cloud cover over east central IA. There is a
field of strato cu over central and southeast IA, roughly
associated with a warm front nearly bisecting the forecast area.
With an upper level disturbance moving into the area early this
evening, will still need to watch trends early on, but the system
to the north appears to be taking over the mesoscale environment.
Most high res convective allowing models have latched onto the MN
system, maintaining dry conditions early, with the focus being on
the outflow boundary diving S-SE and triggering storms across the
area later this evening. This could present a threat for severe
weather, primarily in the form of damaging wind, with a secondary
threat of large hail and at least locally heavy rainfall.
&&
.SYNOPSIS...
Issued at 310 PM CDT Tue Jun 4 2019
18Z surface data has an inferred warm front from southwest Minnesota
south through central Iowa into Missouri. Dew points were in the 50s
from the Ohio Valley into the Great Lakes with 60s and some 70s over
the remainder of the Midwest and Plains.
&&
.SHORT TERM...(This Evening through Wednesday)
ISSUED AT 310 PM CDT Tue Jun 4 2019
Diurnal convection will be slow to develop through sunset across
eastern Iowa into northern Illinois. RAP trends support the
development of convection but at the same time has large areas of
sinking air aloft that would tend to suppress the development of
showers and thunderstorms.
Thus through sunset expected isolated to perhaps scattered showers
and thunderstorms but many areas will remain dry.
Right now the overall severe risk looks very low through sunset.
However if a storm does become strong then localized damaging wind
and large hail would be the primary severe risks.
After sunset and through sunrise Wednesday there is a weak upper
level disturbance moving through the area. Said feature in
combination with unstable air aloft should allow showers and
thunderstorms to persist through the night. Some of the stronger
storms will be capable of producing hail.
Of more interest will be what happens with the organized storm
complex that develops over MN/WI and moves southeast. This complex
will initially be severe and how long it will remain severe tonight
is not known. Said complex will move southeast and reach southern
Wisconsin in the hours prior to sunrise Wednesday.
On Wednesday the better feed of moisture will be coming from a west
wind about a mile above the ground. Trends from the RAP and other
models suggest the storm complex will move more easterly once it
gets to southern Wisconsin and miss the area.
However boundaries produced by this storm complex will move into the
area during the morning and should be sufficient to produce isolated
to scattered showers and thunderstorms. Areas along and east of the
Mississippi will have the better chances of seeing rain.
Wednesday afternoon high pressure will begin to build into the upper
Midwest and push a boundary through the area. Said boundary will
then push any showers and thunderstorms to the south and east of the
area.
.LONG TERM...(Wednesday Night through Tuesday)
ISSUED AT 310 PM CDT Tue Jun 4 2019
Wednesday night through Friday: Split flow with a deep trough in the
Pacific Northwest and a cut-off upper level trough/upper low in the
southern Plains. Meanwhile, ridging builds from the southern Rockies
into the Upper Midwest. Other than a slight chance for showers in
our far southern counties, much of the cwa will be dry. Temperatures
will be about normal for early June with highs in the mid 70s to
around 80 and lows in the mid 50s to lower 60s.
This weekend: Cutoff low will move slowly eastward across the
mid/lower MS Valley. Models have backed off on heavy rainfall in the
cwa, keeping the bulk of the rain south of the dvn cwa. However, our
southern counties will be on the northern fringe so national blended
models will have only a chance pop. Temperatures will remain about
normal for this time of year. (The broad area of low pressure
located over the southwestern Gulf of Mexico remains disorganized.
This system is expected to move inland over northeastern Mexico
later today or tonight and the chances of development into a
tropical depression have decreased).
Early next week: A mainly dry period with pleasant June
temperatures with highs in the 70s and lows in the 50s.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
ISSUED AT 1237 AM CDT Wed Jun 5 2019
A slow moving cluster of thunderstorms will impact KDBQ early in
this TAF period, leading to periods of IFR/LIFR in the heaviest
rain which will be accompanied by gusty winds. This storm is
about to reach the airport, so confidence is high that the rain
will be torrential for 20-30 min. if not longer. Visibilities will
probably drop below 1 mile for a brief time.
Elsewhere, VFR will prevail with the storm threat remaining to
the north. Thunderstorms may develop along a boundary Wednesday
afternoon. Thinking best chances toward KBRL, but only went with
a PROB30 group for now due to low confidence on coverage.
&&
.HYDROLOGY...
Issued at 1205 PM CDT Tue Jun 4 2019
Most tributary rivers and the Mississippi River were steady or
falling as runoff and routed flow from the recent prolonged
stretch of excessive rainfall is working its way through the
system. On the Mississippi, flooding remains at Moderate levels
from Dubuque to Fulton and Major levels from Camanche to Gregory
Landing. On the tributaries, Major flooding was limited to the
Rock River at Moline. All other sites had minor to moderate flooding.
Scattered thunderstorms are possible this afternoon through
Wednesday but heavy rain would be localized. This weekend a storm
system is expected to remain south of the area across MO and into
the lower MS Valley. There is still the potential for scattered
thunderstorms in the dvn cwa which would produce locally heavy
rainfall. Confidence in this scenario is low and will depend on
the track of low pressure to our south.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
UPDATE...Sheets
SYNOPSIS...08
SHORT TERM...08
LONG TERM...Haase
AVIATION...Uttech
HYDROLOGY...Haase
Hazardous weather outlook, Jun 4, 2:44 AM CST, 23 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
344 AM CDT Tue Jun 4 2019
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-050845-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
344 AM CDT Tue Jun 4 2019
This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.
.DAY ONE...TODAY AND TONIGHT
There is a chance of thunderstorms across the area this afternoon
and tonight. Some of these storms could become severe with
damaging winds and large hail being the main threats. There is
also a chance of heavy rain from these thunderstorms. Some minor
flooding is possible from the strongest storm.
Area rivers are experiencing flooding. Please see the
latest Flood Statements and Flood Warnings for details.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
There are chances for thunderstorms Saturday and Sunday across the
outlook area. Heavy downpours are possible, which could aggravate
ongoing river flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter and amateur radio activation may be needed this afternoon
and evening.
Gibbs/Uttech
In the hours before
Local storm report, Jun 4, 11:06 PM CST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1206 AM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 AM TSTM WND DMG 3 N PRINCETON 41.43N 89.47W
06/04/2019 BUREAU IL LAW ENFORCEMENT
TREE DOWN BLOCKING HIGHWAY 26.
&&
ARGLocal storm report, Jun 4, 11:08 PM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1208 AM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM TSTM WND DMG HOOPPOLE 41.53N 89.91W
06/04/2019 HENRY IL BROADCAST MEDIA
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
HOOPPOLE. VIEWER REPORTS POWERLINES DOWN
ALONG HIGHWAY 78.
&&
ARGSpecial weather statement, Jun 4, 11:11 PM CST, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1211 AM CDT Wed Jun 5 2019
ILC011-050545-
Bureau-
1211 AM CDT Wed Jun 5 2019
...HEAVY RAIN AND MINOR FLOODING WILL AFFECT NORTHERN BUREAU COUNTY
UNTIL 1245 AM CDT...
At 1210 AM CDT, radar indicated heavy rain from thunderstorms had
fallen across northern Bureau County. Minor flooding of low lying
areas, creeks, streams and urban areas is possible. If you encounter
water over a roadway, do not drive through it.
Locations impacted include...
Princeton, Walnut, La Moille, Ohio, Cherry, Malden, Manlius,
Arlington, Dover, New Bedford, Zearing, Kasbeer, Van Orin and
Normandy.
LAT...LON 4142 8981 4158 8980 4158 8917 4140 8916
TIME...MOT...LOC 0510Z 267DEG 3KT 4156 8946
Gibbs
Special weather statement, Jun 4, 11:17 PM CST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1217 AM CDT Wed Jun 5 2019
IAC055-061-105-050545-
Dubuque-Jones-Delaware-
1217 AM CDT Wed Jun 5 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN DUBUQUE...NORTHERN
JONES AND SOUTHEASTERN DELAWARE COUNTIES UNTIL 1245 AM CDT...
At 1217 AM CDT, a strong thunderstorm was located near Hopkinton, or
13 miles north of Anamosa, moving east at 25 mph.
Wind gusts up to 50 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Monticello, Cascade, Hopkinton, Worthington, Buck Creek, Jones County
Fairgrounds, Fillmore, Temple Hill and Fillmore Recreation Area.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4243 9091 4229 9090 4220 9090 4226 9136
4229 9136 4230 9137 4230 9139 4237 9140
TIME...MOT...LOC 0517Z 268DEG 22KT 4230 9130
GibbsSpecial weather statement, Jun 5, 12:01 AM CST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
101 AM CDT Wed Jun 5 2019
ILC015-195-050730-
Whiteside-Carroll-
101 AM CDT Wed Jun 5 2019
...HEAVY RAIN FROM THUNDERSTORMS WILL AFFECT NORTHEASTERN WHITESIDE
AND SOUTHEASTERN CARROLL COUNTIES UNTIL 230 AM CDT...
At 100 AM CDT, radar indicated heavy rain from thunderstorms falling
over Chadwick, or 7 miles south of Mount Carroll, moving east at 15
mph.
Locations impacted include...
Mount Carroll, Savanna, Lanark, Milledgeville, Fairhaven, Sabula,
Chadwick, Coleta, Argo Fay, Thomson, Hitt, Wacker, Ideal, Franklin
Corners, Carroll County Fairgrounds, Penrose, Center Hill and Thomson
Causeway.
Torrential rainfall is also occurring with this thunderstorm. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive
through it.
LAT...LON 4193 9015 4197 9016 4198 9015 4201 9014
4204 9017 4208 9017 4211 8969 4193 8969
4193 8963 4187 8963
TIME...MOT...LOC 0600Z 270DEG 12KT 4199 8992
GibbsSpecial weather statement, Jun 5, 12:56 AM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
156 AM CDT Wed Jun 5 2019
ILC085-177-IAC061-097-105-050830-
Jo Daviess-Stephenson-Jackson-Dubuque-Jones-
156 AM CDT Wed Jun 5 2019
...HEAVY RAIN FROM A LINE OF THUNDERSTORMS WILL AFFECT JO DAVIESS...
STEPHENSON...JACKSON...SOUTHERN DUBUQUE AND NORTHEASTERN JONES
COUNTIES UNTIL 330 AM CDT...
At 156 AM CDT, radar indicated heavy rain from thunderstorms was
falling along a line extending from Sageville to near Bernard to
Center Junction. Movement was west at 20 mph.
Locations impacted include...
Dubuque, Freeport, Maquoketa, Galena, Lena, Bellevue, Cascade,
Stockton, Epworth, East Dubuque, Farley, Peosta, Preston, Hanover,
Pearl City, Elizabeth, Cedarville, Davis, Woodbine and Sabula.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these thunderstorm. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.
LAT...LON 4248 9063 4247 8940 4220 8940 4219 9031
4218 9029 4216 9021 4213 9020 4212 9016
4203 9016 4204 9089 4227 9089 4227 9110
4245 9112 4250 9063
TIME...MOT...LOC 0656Z 085DEG 19KT 4253 9072 4228 9080 4209 9108
Gibbs